Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jul 30, 2003, 6:00 PM CDT for Caddo Parish, Louisiana. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2003, 6:00 PM CDT (23:00 UTC)
- Expired
- Jul 30, 2003, 7:45 PM CDT
- In force
- 105 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 17 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSHV 302302
FFWSHV
LAC017-310045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT WED JUL 30 2003
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CADDO PARISH IN NORTHWEST LOUISIANA
* UNTIL 745 PM CDT
* AT 600 PM CDT...THE SHREVEPORT WEATHER SERVICE DOPPLER RADAR
INDICATED THAT VERY HEAVY RAIN WILL FALL IN AND AROUND SHREVEPORT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
CADDO PARISH IN NORTHWEST LOUISIANA
UNTIL 745 PM CDT.
LAT...LON 3227 9360 3231 9367 3232 9378 3230 9391
3249 9391 3253 9372 3243 9366 3227 9349
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:00 PM CDT, 4 hours earlier.
Area forecast discussion, Jul 30, 2:00 PM CDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 200 PM CDT WED JUL 30 2003 18Z ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY LINGERING JUST SOUTH OF I30 THIS AFTERNOON...WHILE THE RADAR DISPLAYS SCATTERED SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS THE RED RIVER VALLEY. THIS BOUNDARY COMBINED WITH DECENT MOISTURE WILL LINGER ACROSS THE AREA FOR ANOTHER DAY OR TWO...KEEPING A CHANCE OF RAIN IN THE FORECAST AS IT SLOWLY MOVES SOUTHWARD. ON FRIDAY LOOK FOR DRIER AIR TO INVADE THE MID TO UPPER LEVELS...REDUCING RAIN CHANCES SIGNIFICANTLY. BEST CHANCE OF RAIN ON FRIDAY WILL BE FOCUSED ACROSS CENTRAL LOUISIANA AND THE EAST TEXAS LAKES AREA WHERE MOISTURE WILL BE MOST AVAILABLE. OUR WEEKEND LOOKS FAIRLY DRY...AS THE UPPER LEVEL TROUGH KICKS EAST...AND UPPER LEVEL RIDGE BUILDS OVER TEXAS. MODELS ARE IN GENERAL AGREEMENT ON TEMPS...SO WILL NOT DEVIATE FROM THEM. PRELIMS... SHV 74/91/73/95 5522 MLU 75/90/73/93 5522 TXK 73/92/73/97 5221 TYR 74/93/74/95 5221 LFK 73/93/73/95 5532 ELEVEN .SHV...NONE.
Hazardous weather outlook, Jul 30, 12:00 PM CDT, 6 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUL 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE OVER PARTS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...NORTHEAST TEXAS AND NORTHWEST LOUISIANA THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM OR TWO MAY PRODUCE DAMAGING WINDS ALONG WITH DIME TO NICKEL SIZE HAIL...OTHERWISE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Jul 30, 3:54 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
354 PM CDT WED JUL 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM BRISTER AR WIND DAMAGE
07/30/03 COLUMBIA SEVERAL TREES DOWN ACROSS
HIGHWAY 79 SOUTH NEAR
BRISTER AS REPORTED BY LAW
ENFORCEMENT
9The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:56 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne | 34 min |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.